Alert archive / Nebraska / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS North Platte, NE

June 12, 2005Keith County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 12, 2005, 6:08 PM MDT for Keith County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2005, 6:08 PM MDT (00:08 UTC)
Expired
Jun 12, 2005, 9:15 PM MDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keith County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 130014
FFWLBF
NEC101-130315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM MDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 915 PM MDT

* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAINFALL AND FLOODING WILL OCCUR FROM KINGSLEY DAM
  NORTH AND WEST THROUGH LEMOYNE TO THE GARDEN AND ARTHUR COUNTY 
  LINES. FLOODING IS LIKELY TO OCCUR THRU 915 PM MDT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEMOYNE.

AROUND 1 INCH OF RAIN HAS FALLEN AND ADDITIONAL 1 TO 2 INCHES IS 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4120 10204 4116 10167 4128 10157 4138 10178
      4138 10204

$$

CDC
1 follow-up statement
000 
WGUS73 KLBF 130235
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT SUN JUN 12 2005

NEC101-130243-
KEITH NE-
833 PM MDT SUN JUN 12 2005

...THE FLASH FLOOD WARNING FOR NORTHWESTERN KEITH COUNTY IS
CANCELLED...

AT 833 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED ONLY LIGHT 
RAIN ACROSS NORTHWEST KEITH COUNTY. AN ADDITIONAL 1/4 INCH RAINFALL 
IS POSSIBLE OVERNIGHT. NO ADDITIONAL HEAVY RAIN IS EXPECTED.

RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL FELL OVER PARTS OF 
NORTHWEST KEITH COUNTY. REPORTS FROM THE AREA INDICATED SOME UNPAVED 
ROADS ARE WASHED OUT AND MAY BE IMPASSABLE. 

USE CAUTION TRAVELING OVERNIGHT.

LAT...LON 4120 10204 4116 10167 4128 10157 4138 10178
      4138 10204

$$
CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 1:15 PM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 12, 1:15 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
215 PM CDT SUN JUN 12 2005

...FORECAST FOCUS IS PRECIP CHANCES IN THE NEAR TERM AND
TEMPERATURES IN THE LONG TERM...

.DISCUSSION...
TANDEM OF SHORTWAVES...THE FIRST OVER CENTRAL WYOMING AND THE SECOND
OVER CENTRAL COLORADO...WILL CONTINUE TO CREEP EWD THIS AFTERNOON.
THE FIRST SHORTWAVE...HAS BROUGHT PLENTY OF PRECIPITATION TO THE I25
CORRIDOR OF EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE
SECOND...HAS BEGUN TO EMERGE ONTO THE SRN PLAINS AND IS FIRING OFF
CONVECTION ACROSS THE I25 CORRIDOR OF COLORADO. LL SHEAR VERY ROBUST
THIS AFTERNOON WITH STRONG SRLY AND SSWRLY WINDS IN THE MID LEVELS
AND ESE WINDS AT THE SURFACE. LOGIC FOR SEVERE STORMS SEEMS
SOUND...ESPECIALLY TO THE SW OF THE FA EARLY THIS EVENING WHERE
SOLAR INSOLATION HAS BEEN DECENT THIS AFTERNOON. FORTUNATELY...PERSISTENT
CLOUDINESS TDY HAS LIMITED THE WARMUP AND THE SURFACE BASED
INSTABILITY ACROSS SWRN NEBR...SO SVR THREAT SHOULD BE DIMINISHED SOMEWHAT.
WIDESPREAD PRECIPITATION IS EXPECTED LATER THIS EVENING AS THE
SHORTWAVES MERGE INTO A CLOSED SYSTEM OVER THE PANHANDLE. ISENTROPIC
LIFT MOST PROLIFIC OVER THE NRN HALF OF THE CWA OVERNIGHT AND HAVE
HIT THE POPS FAIRLY HARD NORTH OF I-80. FURTHER SOUTH...ISENTROPIC
LIFT LESS PRONOUNCED...HOWEVER POTENTIAL GOOD FOR SOME HEAVY
RAIN...ESPECIALLY THIS EVENING...WITH ANY STRONG THUNDERSTORM CELLS.
WILL PLAN ON KEEPING ONGOING FLOOD WATCHES GOING FOR NOW BASED ON
CONVECTIVE POTENTIAL IN THE SOUTH AND STRONG ISENTROPIC LIFT IN THE
NORTH.

AFTER TONIGHT...THE QUESTION OF LOCATION AND DURATION OF WRAP AROUND
PRECIPITATION BECOMES PROBLEMATIC. THE GFS AND ETA DIVERGE A TAD
WITH THEIR TRACKS OF THE H5 LOW TOMORROW. THE ETA FAVORING A SRLY
TRACK WITH THE GFS NRLY. SINCE BOTH INITIALIZED DECENTLY THIS
AM...WENT WITH A COMPROMISE BETWEEN THE TWO. FOR THE FORECAST...WENT
WITH LIKELY POPS ACROSS THE NRN TIER OF COUNTIES AND ONLY A SLIGHT
CHANCE IN THE FAR SOUTH. BOTH THE GFS AND ETA SOLUTIONS CARRY THIS
SYSTEM TO THE UPPER MISSISSIPPI VALLEY BY TUESDAY MORNING AND GIVEN
THE TRACK RECORD OF THE MODELS THE PAST COUPLE OF DAYS...THIS MAY
INDEED BE A LITTLE TOO FAST. WITH THIS IN MIND...HELD ONTO PRECIP
ACROSS THE NERN ZONES A LITTLE LONGER (IE. TUESDAY AM VS. MONDAY
NIGHT).

AFTER TUESDAY...FORECAST AREA IN FOR A DECENT WARMUP WITH DRY CONDS
EXPECTED. RIDGING WILL BUILD INTO THE CENTRAL CONUS. MODELS
INDICATING AN ABUNDANCE OF RIDGE RUNNERS TOWARD THE END OF THE WEEK
WITH THE PRECIP FOCUS JUST OFF TO THE SOUTH. OPTED FOR A DRY FCST
FOR NOW AS THE TIMING OF THESE WAVES WILL CONTINUE TO CHANGE AS THE
PATTERN SHIFT EVOLVES INTO MIDWEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SOUTHWEST NOON
CDT THROUGH MIDNIGHT CDT ...SANDHILLS AND NORTH CENTRAL NOON CDT
THROUGH 7 AM CDT MONDAY.

&&

CLB
Hazardous weather outlook, Jun 12, 2:05 PM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT SUN JUN 12 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-131030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
305 PM CDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT
A LOW PRESSURE SYSTEM EVOLVING OUT OF THE HIGH PLAINS WILL BRING THE
CHANCE FOR THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORM DEVELOP ACROSS THE SOUTHWEST...SOUTHWEST OF A LINE FROM
GORDON IN SHERIDAN COUNTY TO EUSTIS IN FRONTIER COUNTY. AS
THUNDERSTORMS DEVELOP AND MOVE INTO THE SOUTHWEST INCREASING SHEAR
WILL MAKE POSSIBLE ISOLATED TORNADOES ALTHOUGH LARGE HAIL IS THE
PRIMARY THREAT. EXCESSIVE RAINFALL MAY ALSO OCCUR OVERNIGHT AS THE
LOW LEVEL JET STRENGTHENS WITH SOME LOCALES SEEING AN INCH OR MORE OF
RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT AS
THE LOW PRESSURE SYSTEM MOVES THROUGH THE PLAINS. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORM DEVELOP ON MONDAY AS COLD AIR ALOFT
STEEPEN LAPSE RATES AS THE UPPER LOW MOVES NORTHEAST DURING THE DAY.
THEN TUESDAY THE CHANCE FOR RAIN WILL DECREASE AS THE UPPER RIDGE
REBUILDS IN THE WEST CENTRAL CONUS. THEN THE CHANCE FOR THUNDERSTORMS
WILL RETURN WEDNESDAY NIGHT AND BEYOND AS RIDGE RUNNERS GENERATE LIFT
FOR THUNDERSTORMS TO DEVELOP INTO THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SOUTHWEST OF A LINE FROM GORDON IN
SHERIDAN COUNTY TO EUSTIS IN FRONTIER COUNTY TONIGHT.

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:48 PM MDTFlash Flood WarningLBFBrown, Keya Paha3 hr

Nearby

Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.